MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOOK-SHAPE ARM 206MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOOK-SHAPE ARM 206MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 398.756
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 09/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was attempting to use a synthes collinear clamp on a proximal femur fracture and the clamp would not tighten properly.The clamp tightened while the surgeon was squeezing the trigger/handle but it would loosen once the trigger was released rather than remain tight.The collinear clamp was removed and a loman was applied.There was a surgical delay of fifteen minutes because, it took the surgeon approximately fifteen minutes to remove the collinear clamp, extend his incision, and apply a loman clamp.The fracture was able to be reduced.The procedure was successfully complete.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part: 398.756, lot: 09-5791, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 01.March 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary: background: 10/26/2020: updated event description: it was reported that on (b)(6) 2020, during proximal femoral nailing system (tfna) for proximal femur fracture, the surgeon was attempting to use a synthes collinear clamp on a proximal femur fracture and the clamp would not tighten properly.The clamp tightened while the surgeon was squeezing the trigger/handle but it would loosen once the trigger was released rather than remain tight.The collinear clamp was removed and a loman was applied.There was a surgical delay of approximately fifteen (15) minutes to remove the collinear clamp.The surgeon extended his incision and apply a loman clamp which did reduce the fracture.The procedure was successfully complete.There was no patient consequence.This complaint involves two (2) devices.Investigation flow: device interaction/functional.Visual inspection: the bone hook-shape arm 206mm (product code: 398.756 & lot no: 09-5791) was received at us cq.The visual inspection of the received device indicated several nicks on device surface and hook tip edges.No other damages were observe don the device.Functional test: the functional test cannot be performed as the device was received itself at us cq.The mating device (sliding mechanism) was sent to service & repair team and it was found that the mating device was missing screens, lube, oil and clean.Therefore the alleged device interaction issue cannot be confirmed for the complaint device as there were no damages observed on the device that would contribute to the complaint condition.Moreover, it appears that the alleged complaint condition occurred due to the missing components in the mating device.Can the complaint be replicated with the returned device(s)? unable to perform.Dimensional inspection: the dimensional inspection was not performed as no damages were observed on the device that would contribute to the complaint condition.Document/specification review: complaint was not confirmed, the alleged complaint condition may occurred due to the damaged mating device.Investigation conclusion: the complaint condition was not confirmed as no damages were observed on the device that would contribute to the alleged complaint condition.Several nicks were observed on the device which would not cause the alleged device interaction issue.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
10/26/2020: updated event description: it was reported that on (b)(6) 2020, during proximal femoral nailing system (tfna) for proximal femur fracture, the surgeon was attempting to use a synthes collinear clamp on a proximal femur fracture and the clamp would not tighten properly.The clamp tightened while the surgeon was squeezing the trigger/handle but it would loosen once the trigger was released rather than remain tight.The collinear clamp was removed and a loman was applied.There was a surgical delay of approximately fifteen (15) minutes to remove the collinear clamp.The surgeon extended his incision and apply a loman clamp which did reduce the fracture.The procedure was successfully complete.There was no patient consequence.This complaint involves two (2) devices.

Brand Name
BONE HOOK-SHAPE ARM 206MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10726292
Report Number2939274-2020-04795
Device Sequence Number19864477
Product Code LXH
UDI-Device Identifier10886982201591
UDI-Public(01)10886982201591
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.756
Device Catalogue Number398.756
Device Lot Number09-5791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONE HOOK-SHAPE ARM 206MM; SLIDING MECHANISM; SLIDING MECHANISM; SLIDING MECHANISM
Outcome Attributed to Adverse Event Required Intervention;